0
RESEARCH PAPERS

A Boundary Integral Equation Formulation in Derivative Unknowns for Two-Dimensional Potential Problems

[+] Author and Article Information
Joo Ho Choi

Center for Computer-Aided Design, The University of Iowa, Iowa City, Iowa 52242

Byung Man Kwak

Department of Biomechanical Engineering, The University of Iowa, Iowa City, Iowa 52242

J. Appl. Mech. 56(3), 617-623 (Sep 01, 1989) (7 pages) doi:10.1115/1.3176136 History: Received May 23, 1988; Revised December 15, 1988; Online July 21, 2009

Abstract

A boundary integral equation called Derivative BIE is developed for two-dimensional potential problems in terms of tangential and normal derivatives of the potential on the boundary, by integrating by parts the Cauchy formula. The potential values on the boundary can be calculated by integration after the solution is obtained. The primary unknowns in this formulation can be of direct interest in a shape design sensitivity analysis where the tangential derivatives of the potential are also required. The method is applied to several test problems, and the results show better accuracy than those by the conventional boundary element method, not only for the derivatives of the potential but also for the potential itself.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In